Hail, Jefferson
- When
- July 2, 1:10 PM CST
- Where
- Jefferson County, Gardendale
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 33.650, -86.817
Dime size hail was observed in Gardendale.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jul 2, 1:24 AM CST, 11 hours 46 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 224 AM CDT TUE JUL 02 2002 PERSISTENCE WILL BE A GOOD FORECAST FOR THE NEXT FEW DAYS. HIGH PRESSURE OVER THE EASTERN US...WITH A LOW AND TROF OVER THE ATLANTIC. CURRENT FORECAST HANDLES THIS WELL. WILL OPT FOR TWO GROUPINGS ON THE ZONES. EXPECT ISOLATED TO SCATTERED MAINLY AFTERNOON AND EVENING CONVECTION...WITH THE MAIN FOCUS BEING A FEW VORT MAXES FROM GA THAT MOVE WESTWARD. AVN STILL DRYING OUT THE MIDDLE AND UPPER LEVELS FOR THE TENNESSEE VALLEY ON THURSDAY. THIS WILL RESULT IN A LOWER POP. WILL NOT REMOVE POPS ALL TOGETHER... BECAUSE THERE WILL BE AMPLE DAYTIME HEATING AND COULD GET AN ISOLATED THUNDERSTORM TO DEVELOP. PW VALUES REMAIN ABOVE 1.5...LI/S ARE NEGATIVE...AND CAPE IS AOA 2000 J/KG. WITH THE ABOVE CONDITIONS AREA WIDE...AND AFTERNOON HIGH TEMPERATURES IN THE LOWER 90S...COULD SEE ISOLATED...BOARDER LINE...SEVERE STORMS FOR THE WHOLE SHORT TERM FORECAST PERIOD. THEY WILL DIE DOWN QUICKLY AS DAYTIME HEATING IS LOST. GUIDANCE NUMBERS FOR TEMPS ARE ALL CLOSE AND LOOK REASONABLE. DON/T EXPECT MUCH VARIATION FROM DAY TO DAY. WILL GO A DEGREE WARMER ON HIGHS TOMORROW AND THURSDAY THAN TODAY. WILL DISREGARD THE HIGHER MAV POPS WEDNESDAY AND THURSDAY...AS FEEL THE CLOSED LOW OVER GA THAT MOVES OUR WAY IS OVER DONE. FAVOR THE MORE OPEN SOLUTION OF THE ETA. PRELIMINARY NUMBERS FOR COORDINATION PURPOSES ONLY. HSV 092/071 093/071 093 3131 BHM 092/070 093/071 093 3232 MGM 092/071 093/071 093 3232 .BHM...NONE. 80
ALZ001>050-022032- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 132 PM CDT TUE JUL 02 2002 HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL ALABAMA... NOT MUCH CHANGE IN THE WEATHER PATTERN EXPECTED OVER THE NEXT FEW DAYS. SCATTERED AFTERNOON STORMS WILL REMAIN THE NORM. SOME OF THESE STORMS WILL BECOME STRONG TO SEVERE. LOCALLY BRIEF HEAVY RAIN...FREQUENT LIGHTNING...WIND GUSTS GREATER THAN 30 MILES AN HOUR...AND SMALL HAIL MAY ACCOMPANY SOME OF THE STRONGER STORMS. NO ORGANIZED OR WIDESPREAD SEVERE WEATHER IS EXPECTED. ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD NOT BE NECESSARY. WET MICROBURST POTENTIAL FACTOR: HUNTSVILLE...3 BIRMINGHAM...3 MONTGOMERY...3
The Birmingham radar (KBMX), 53 km away, was scanning. The volume nearest the first event began at 19:08 UTC.
1 hail. Local standard time, as filed.
Dime size hail was observed in Gardendale.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2002Every state in 2002This day in weather historyWarnings in Alabama, July 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5307813.